Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 11, NWS Cleveland, OH

May 1, 2007Lucas County, Wood County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at May 1, 2007, 3:11 PM EDT for Lucas County, Wood County, Ohio. It was in force for 64 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 1, 2007, 3:11 PM EDT (19:11 UTC)
Expired
May 1, 2007, 4:15 PM EDT
In force
64 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

Counties Lucas County, OH, Wood County, OH

The radar

The Detroit radar (KDTX), 132 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 1, 3:29 PM EDTHAIL 0.75Waterville, OH
May 1, 3:30 PM EDTHAIL 1.25Whitehouse, OH
May 1, 3:35 PM EDTHAIL 0.888 N Bowling Green, OH
May 1, 3:40 PM EDTHAIL 18 N Bowling Green, OH
May 1, 3:50 PM EDTHAIL 1Luckey, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 1, 2:01 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2007-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2007-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 241 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
927 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
241 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 011911
SVRCLE
OHC095-173-012015-
/O.NEW.KCLE.SV.W.0011.070501T1911Z-070501T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
311 PM EDT TUE MAY 1 2007

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LUCAS COUNTY IN NORTHWEST OHIO
  WOOD COUNTY IN NORTHWEST OHIO

* UNTIL 415 PM EDT

* AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 10 MILES WEST OF WHITEHOUSE...OR ABOUT 7 MILES
  SOUTHWEST OF SWANTON...AND MOVING EAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WATERVILLE...HOLLAND...PERRYSBURG...TOLEDO...ROSSFORD...NORTHWOOD
  AND OREGON

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4160 8399 4142 8401 4134 8342 4170 8338

$$
2 follow-up statements
000 
WWUS51 KCLE 011940
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
339 PM EDT TUE MAY 1 2007

OHC095-173-012015-
/O.CON.KCLE.SV.W.0011.000000T0000Z-070501T2015Z/
WOOD OH-LUCAS OH-
339 PM EDT TUE MAY 1 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR LUCAS AND NORTHERN WOOD COUNTIES...

AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. 
THIS STORM WAS LOCATED NEAR LUCKEY...OR ABOUT 7 MILES NORTHEAST OF
BOWLING GREEN...MOVING EAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WALBRIDGE...NORTHWOOD...OREGON...PEMBERVILLE AND MILLBURY

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

HAIL UP TO THREE QUARTERS OF AN INCH IN DIAMETER HAS BEEN REPORTED 
IN WATERVILLE WITH THIS STORM. IF YOU ARE IN THE PATH OF THE 
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 4160 8399 4142 8401 4134 8342 4170 8338

$$
000 
WWUS51 KCLE 012017
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
417 PM EDT TUE MAY 1 2007

OHC095-173-012027-
/O.EXP.KCLE.SV.W.0011.000000T0000Z-070501T2015Z/
WOOD OH-LUCAS OH-
417 PM EDT TUE MAY 1 2007

...THE SEVERE THUNDERSTORM WARNING FOR LUCAS AND NORTHERN WOOD 
COUNTIES HAS EXPIRED AT 415 PM EDT...

LAT...LON 4160 8399 4142 8401 4134 8342 4170 8338

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 1:02 PM EDT, 2 hours 9 minutes earlier.

Area forecast discussion, May 1, 1:02 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
102 PM EDT TUE MAY 1 2007

.AVIATION/18Z-18Z/...
LOW PRES MOVG FM NR SBN EWRD ALG THE SRN SHORE OF LERI THIS EVE WL
PULL A CDFNT TRAILING THE LOW SE ACRS INLAND AREAS FIRST HALF OF
TNGT.  UNSTBL AMS AND SUPPORTING GUD WND SHEAR WL LEAD TO POTENTIAL
FOR STG TO LOCALLY SVR TSRA.  WNDS GUSTING TO 50KT OR MORE ARE
POSSIBLE LATE THIS AFTN THRU EVE. TRYING TO TIME WHEN AND WHERE TSRA
WL OCCUR WL BE TOUGH AS DYNAMICS MAY ALLOW FOR CONVECTION TO DVLP
ALMOST ANYWHERE BUT AT TAF ISSUE TIME WL TRY AND BEST REFLECT SOME
TYPE OF TIMING FM NW TO SE DUE TO PASSAGE OF LOW AND CDFNT. LLVL
MSTR IS SHOWN TO RMN WIDESPREAD OVR AREA LATE TNGT INTO WED MORN
WITH GUIDANCE HINTING AT LOW STRATUS CLDS VERSUS FOG AS WNDS STAY UP
ENUF TO LEAN THE BALANCE TOWARD MORE STRATUS THAN FOG. WL TAKE A
STAB AND GO FOR CIGS OF HI END IFR DURG THIS PD AS THE SHALLOW COOL
AIR MOVS IN. CIGS SHUD START TO BREAK UP BY LATE WED MORN AS AMS
MIXES WITH DRIER AIR ABV THE BNDRY LYR.

&&

.SHORT TERM (THIS AFTERNOON)...
UPDATED FOR TIMING. WILL GO WITH CHC TRW INTO EARLY AFTERNOON THEN
LIKELY FROM MID AFTERNOON ON.

&&

.SHORT TERM/TODAY THROUGH WEDNESDAY NIGHT/...
WARM FRONT ACROSS SRN OH WILL BE MAJOR WX MAKER TDA WITH POTENTIAL
FOR SOME DECENT STORMS LATER IN THE DAY. FIRST THINGS FIRST
THO...LINE OF CONVECTION CONTS TO STRETCH FROM NERN OH ACROSS LERI
AND INTO LOWER MI.  HAS BEEN A SLIGHT DECREASE IN INTENSITY OF THIS
ACTIVITY AND IT APPEARS TO BE SHIFTING OFF TO THE ENE EVER SO
SLOWLY.  AT ANY RATE EXPECT MOST OF IT TO BE GONE BY 12Z OR SO.
SOME MODEL DIFFS TODAY WITH MOVEMENT OF SFC LOW ACROSS NRN OH.  GFS
IS VERY FAST WITH THIS FEATURE WHILE NAM REMAINS SLOWER AND MUCH
MORE CONSISTENT.  GIVEN FLOW ALOFT FEEL NAM MAY BE THE WAY TO GO
TODAY.  WARM FRONT FROM THIS LOW WILL MOVE N ACROSS FORECAST AREA
THIS AFT.  MODELS CONTINUE TO OVERDUE SFC MOISTURE AND PROGS OF SFC
DEWPOINTS IN THE LOW 60S AT 18Z OBVIOUSLY OVERDONE GIVEN FACT YOU
HAVE TO GO AS FAR SW AS ARKANSAS TO FIND SIMILAR DEWPOINTS.  WITH
THAT SAID...FORECASTS OF INSTABILITY AND CAPE TODAY BY BUKFIT ARE
ALSO A LITTLE OVERDONE.  BUT...GIVEN FAIRLY DECENT STRAIT LINE SHEAR
DO EXPECT TSRA TO GET GOING AS FRONT APPROACHES.  COULD BE A FEW
SUPERCELLS TODAY BUT STEEP LAPSE RATES AND FAIRLY UNIDIRECTIONAL
SHEAR PROFILES SUGGEST MORE OF A DAMAGING WIND/LARGE HAIL EPISODE
THIS AFT.  SO...WILL CONT WITH LIKELY WORDING TODAY ALL AREAS AND IN
THE E TONIGHT.  HAVE ADDED SEVERE WORDING TO GRIDS GIVEN SLIGHT RISK
FROM SPC.  TEMPS COULD BE TRICKY TODAY WITH LOW 80S IN THE S AND
UPPER 50S IN NW PA.  DAY CREW WILL HAVE TO WATCH SRN AREAS THIS AFT
AS TEMPS IN SRN OH YDAY WERE VERY WARM.  PRECIP SHOULD WIND DOWN
FROM NW TO SE TONIGHT AS SFC LOW MOVES INTO CENTRAL PA.  DRY AND
RELATIVELY COOL WEATHER FOR THE MIDDLE OF THE WEEK.

&&

.LONG TERM/THURSDAY THROUGH SUNDAY/...
EXTENDED FORECAST CONTINUES TO TREND TOWARD A HIGHLY AMPLIFIED
PATTERN. BUILDING UPPER LEVEL RIDGE BEGINS TO MOVE INTO WESTERN
LAKES THURSDAY WITH UPPER LEVEL LOW NE OF NEW ENGLAND SLOWLY PULLING
OUT. THE RIDGE PROGRESSES SLOWLY INTO THE LOWER LAKES BY MONDAY. AT
SURFACE  CANADIAN HIGH PRESSURE CENTERED OVER HUDSON BAY THURSDAY
WITH RIDGE SOUTH INTO THE EASTERN GREAT LAKES REMAINS OVER THE AREA
THROUGH MONDAY AS THE CENTER OF THE HIGH DRIFTS SOUTH SOUTHEAST
THROUGH THE NORTHEASTERN U.S. AND TO MID ATLANTIC COAST STATES LATE
MONDAY. EXPECTING DRY WEATHER THROUGHOUT THE EXTENDED. TEMPERATURES
WILL INITIALLY AVERAGE LITTLE BELOW NORMAL RISING TO ABOVE BY END
PERIOD AS SOUTHWESTERLY FLOW DEVELOPS AS HIGH MOVES TO THE MID
ATLANTIC COAST. COULD BE COLD ENOUGH THURSDAY/FRIDAY MORNING FOR
SOME FROST IN THE EASTERN AREAS.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.

&&

SHORT TERM...LW/KUBINA
LONG TERM...WCR
AVIATION...ADAMS
Hazardous weather outlook, May 1, 2:18 PM EDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
218 PM EDT TUE MAY 1 2007

LEZ145>149-164>169-OHZ010>014-020>023-031>033-038-047-089-PAZ001>003-
021830-
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH-
CONNEAUT OH TO RIPLEY NY-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-WILLOWICK TO GENEVA-
ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-THE-
LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LORAIN-CUYAHOGA-LAKE-
GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WAYNE-STARK-
MAHONING-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
218 PM EDT TUE MAY 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS A SLIGHT
RISK FOR SEVERE THUNDERSTORMS TODAY AND THIS EVENING ACROSS
NORTHERN OHIO AND NORTHWESTERN PENNSYLVANIA.

LOW PRESSURE OVER IOWA WILL MOVE ACROSS NORTHERN OHIO THIS
AFTERNOON AND INTO CENTRAL PENNSYLVANIA TONIGHT. A WARM FRONT
EXTENDING SOUTHEAST FROM THE LOW WILL MOVE NORTH ACROSS THE AREA
THIS AFTERNOON. AS THIS HAPPENS...THUNDERSTORMS ARE EXPECTED TO
DEVELOP. A FEW OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING
WINDS AND LARGE HAIL THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING.

LEZ142>144-162-163-OHZ003-006>009-017>019-027>030-036-037-021830-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-RICHLAND-
ASHLAND-MARION-MORROW-
218 PM EDT TUE MAY 1 2007

...SEVERE THUNDERSTORM WATCH 205 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO AND NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH

LOW PRESSURE OVER IOWA WILL MOVE ACROSS NORTHERN OHIO THIS
AFTERNOON AND INTO CENTRAL PENNSYLVANIA TONIGHT. A WARM FRONT
EXTENDING SOUTHEAST FROM THE LOW WILL MOVE NORTH ACROSS THE AREA
THIS AFTERNOON. AS THIS HAPPENS...THUNDERSTORMS ARE EXPECTED TO
DEVELOP. A FEW OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING
WINDS AND LARGE HAIL THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH THIS EVENING.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 3:40 PM EDTSevere Thunderstorm WarningCLESandusky80 min
May 1, 3:48 PM EDTTornado WarningCLESandusky, Wood42 min
May 1, 4:07 PM EDTSevere Thunderstorm WarningCLESeneca53 min
May 1, 4:08 PM EDTSevere Thunderstorm WarningCLEOttawa67 min
May 1, 4:30 PM EDTSevere Thunderstorm WarningCLEHuron, Sandusky75 min
May 1, 4:35 PM EDTSevere Thunderstorm WarningCLEErie25 min
May 1, 4:43 PM EDTSpecial Marine WarningCLE92 min
May 1, 4:54 PM EDTSevere Thunderstorm WarningCLEMahoning, Trumbull36 min
May 1, 4:55 PM EDTSevere Thunderstorm WarningCLESeneca50 min
May 1, 5:00 PM EDTSevere Thunderstorm WarningCLELucas60 min
May 1, 5:02 PM EDTSevere Thunderstorm WarningCLEAshtabula, Lake58 min
May 1, 5:08 PM EDTTornado WarningCLELucas, Wood52 min
May 1, 5:19 PM EDTSevere Thunderstorm WarningCLEAshland, Lorain56 min
May 1, 5:28 PM EDTSevere Thunderstorm WarningCLERichland52 min
May 1, 5:34 PM EDTSevere Thunderstorm WarningCLESandusky71 min
May 1, 5:37 PM EDTTornado WarningCLEAshland53 min
May 1, 5:41 PM EDTSevere Thunderstorm WarningCLEMedina, Wayne64 min
May 1, 5:45 PM EDTSevere Thunderstorm WarningCLEHuron60 min
May 1, 5:56 PM EDTTornado WarningCLELucas, Wood64 min
May 1, 6:08 PM EDTSevere Thunderstorm WarningCLESeneca82 min
May 1, 6:26 PM EDTSevere Thunderstorm WarningCLEAshtabula64 min
May 1, 6:29 PM EDTSevere Thunderstorm WarningCLEAshland46 min
May 1, 6:33 PM EDTSevere Thunderstorm WarningCLEStark57 min
May 1, 6:37 PM EDTSpecial Marine WarningCLE113 min
May 1, 6:41 PM EDTSevere Thunderstorm WarningCLEHuron64 min
May 1, 6:44 PM EDTSevere Thunderstorm WarningCLEWayne61 min
May 1, 6:45 PM EDTSevere Thunderstorm WarningCLEHancock60 min
May 1, 6:50 PM EDTFlash Flood WarningCLEWayne4 hr
May 1, 6:51 PM EDTSevere Thunderstorm WarningCLECuyahoga54 min
May 1, 6:54 PM EDTSevere Thunderstorm WarningCLESummit66 min
May 1, 6:56 PM EDTSevere Thunderstorm WarningCLELake64 min
May 1, 7:00 PM EDTSevere Thunderstorm WarningCLERichland30 min
May 1, 7:03 PM EDTFlash Flood WarningCLEAshland4 hr
May 1, 7:07 PM EDTSevere Thunderstorm WarningCLEGeauga53 min
May 1, 7:10 PM EDTSevere Thunderstorm WarningCLEPortage65 min
May 1, 7:15 PM EDTSevere Thunderstorm WarningCLEAshland60 min
May 1, 7:17 PM EDTSevere Thunderstorm WarningCLECrawford, Wyandot48 min
May 1, 7:26 PM EDTSevere Thunderstorm WarningCLEAshtabula64 min
May 1, 7:34 PM EDTSevere Thunderstorm WarningCLETrumbull56 min
May 1, 7:47 PM EDTFlash Flood WarningCLEStark6 hr
May 1, 7:50 PM EDTSevere Thunderstorm WarningCLEMahoning30 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.